So several of my medications have photodermatitis warnings. Photodermatitis is when your drugs make you super sensitive to UV light and you burn easily. It can be bad. Like, BAD bad. When the western US was being settled and farmers were first raising cattle here they discovered that their cows were basically burning to death in the fields because they had been eating a native plant (which we now call St John's Wort, and use as a tranquilizer-type antidepressant) which caused this type of sun sensitivity. I bet they were some mellow cows, though. Anyway. it's not usually that bad. It usually just means you need to be really careful about wearing sunblock and a floppy hat or you'll get extra crispy on a fine Summer's day. My forearms tend to get tanned and freckled and in the past I have had the freckles stick around for a year or more. But I am usually pretty careful about it because I am so horribly pale, anyway.
But I totally forgot about all that this weekend.
It was Sunday and I was thinking to myself "aw man, I am super pale. These legs here, they are so pale that shaving doesn't solve the problem. These legs need some sunshine if I am going to wear skirts in public this season." so I popped out on my patio and had a little half-hour break reading mystery novels and magazines and letting my legs catch the sunshine.
And now my upper thighs are bright flaming red! Half an hour, guys! Half an hour.
Also? Not even at all comfortable to wear tights over a sunburn.
Not even at all.